| Model Number |
170040 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907); Human-Device Interface Problem (2949)
| Health Effect - Clinical Code |
No Information (3190)
| Date of Event |
08/22/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during laparoscopic hiatal hernia, one suturing device would not toggle back and forth and one needle broke in half on the device.The doctor was passing the needle through the tissue and it just popped in half.Able to find the half of the needle that broke off and was retrieved using a grasper.The other half was still on the device.The doctor said the tissue was not thick and the suturing device was working fine, the needle just broke in half.Unable to identify which of the two suturing instrument and needle reload had broken needle.New suturing device and needle were used to complete the procedure.
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.Visual and microscopic inspection noted that there were no abnormalities that would have caused or contributed to the reported condition.The returned needle was found to function properly and remained engaged in the test instrument throughout testing.No difficulty was experienced in loading, unloading or toggling the returned needle.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.